Saturday, August 13, 2022
HomeNewsWhat Happens If You Overdose On Excedrin Migraine

What Happens If You Overdose On Excedrin Migraine

What Should I Avoid

What Happens When You Overdose On Vitamins?

Avoid drinking alcohol while you are taking Excedrin. Alcohol may increase your risk of stomach bleeding while taking aspirin, or liver damage while taking acetaminophen.

Ask a doctor or pharmacist before using any other cough, cold, allergy, pain, menstrual symptom, or fever medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Aspirin and caffeine are also contained in many combination medicines. Check the label to see if a medicine contains acetaminophen, APAP, aspirin, or caffeine.

Avoid taking another NSAID such as aspirin, ibuprofen , naproxen , celecoxib, diclofenac, indomethacin, meloxicam, and others.

Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

Does Excedrin Keep You Awake

Caffeine warning: The recommended dose of this product contains about as much caffeine as a cup of coffee. Limit the use of caffeine-containing medications, foods, or beverages while taking this product because too much caffeine may cause nervousness, irritability, sleeplessness, and, occasionally, rapid heart beat.

Will Maxalt And Maxalt

No. Unless the drug screening test specifically looks for the presence of rizatriptan benzoate , these drugs shouldnt show up on a drug screen.

Some medications are known to cause a false positive result on a drug screen. However, Maxalt and Maxalt-MLT arent known to cause false positive results.

If youre given a drug test, make sure to tell the healthcare provider who ordered the test about all of the medications youre taking. This can help them rule out any potential false positive results that your medication might cause.

Recommended Reading: How To Get A Migraine

What Is A Rebound Headache

Migraine sufferers should also talk to their doctor about prescription medications, which work very well, he added.

If youre taking one medication so much that when you stop, you start having more headaches, beware of a phenomenon called a rebound headache or medication overuse headache, he warned. Thats when the pain medicine itself can cause more headaches, according to the American Migraine Foundation.

The brain can become dependent on the medication, Torres explained. People typically wake up with a headache in the morning and take a pill, which doesnt provide relief for very long, so they take more medication when the headache comes back. The more they take, the worse the headache becomes.

The key is to stop that medication, but that can make it even worse, the rebound, so you want to be careful, Torres noted.

What Should I Avoid While Taking Excedrin Extra Strength

Caffeine content excedrin: The request could not be ...

Avoid taking other over-the-counter or prescription medications that contain Aspirin salicylates ) such as magnesium and/or choline salicylate and salsalate and NSAIDs such as ibuprofen , naproxen , indomethacin , ketoprofen , nabumetone , oxaprozin , and others. Combined with Aspirin , these medicines can be dangerous.

Do not drink alcohol during treatment with Excedrin Extra Strength. Together, alcohol, Acetaminophen , and Aspirin can be damaging to the liver and stomach. If you drink more than three alcoholic beverages a day, talk to your doctor before taking Excedrin Extra Strength.

Read the labels on other prescription and over-the-counter medicines you are taking to determine the amount of Acetaminophen , Aspirin , or Caffeine they contain. Do not take more than one product that contains Acetaminophen or Aspirin in the same day, unless otherwise directed by your doctor.

This product contains about as much Caffeine as a cup of coffee. Limit the use of Caffeine -containing beverages, foods, and medications while taking this product. Too much Caffeine may cause nervousness, irritability, sleeplessness, and a rapid heartbeat.

Tell your doctor and dentist that you are taking Aspirin , especially if you need to undergo a surgical procedure. Aspirin may prolong bleeding.

Recommended Reading: How To Get Rid Of S Migraine

Can I Take Imitrex Before Surgery

You should check with your doctor about taking Imitrex before surgery. Imitrex works by narrowing your blood vessels, and it can sometimes cause changes to your blood pressure. This could be dangerous during surgery.

Talk with your doctor if you have a surgery scheduled. They can tell you if you should stop taking Imitrex in the days before the surgery.

Why Was Excedrin Recalled 2020

Over 400,000 Excedrin bottles recalled due to holes in bottoms of bottles, posing child poisoning risk. GlaxoSmithKline , Excedrins manufacturer, announced the recall Wednesday for many of its aspirin and acetaminophen-based, over-the-counter products sold nationwide between March 2018 and September 2020.

Read Also: Why Do Migraines Go Away After Vomiting

Two Excedrin Products Are Temporarily Discontinued Company Says

Pharmaceutical company GlaxoSmithKline says it has temporarily discontinued two types of Excedrin items as a precautionary measure.

The company has suspended production and distribution of its Excedrin Extra Strength and Excedrin Migraine products, it said.

Through routine quality control and assurance measures, we discovered inconsistencies in how we transfer and weigh ingredients for Excedrin Extra Strength Caplets and Geltabs, and Excedrin Migraine Caplets and Geltabs, it said in a statement to CNN.

The company does not believe that the product poses a safety risk to consumers but has voluntarily implemented the measure as a precaution, it said.

We are working hard to resolve the issue as quickly as possible, but at this point in time cannot confirm a definite date as to when supply will resume, it said. Other Excedrin products are available along with other pain-relieving drugs, but dosages may differ. Consumers should consult their pharmacist for the most suitable alternative product.

GlaxoSmithKline described it as a short term issue, saying it expects production to resume shortly.

CNNs Joe Sutton contributed to this report

You May Like: Daith Piercing For Tension Headaches

Gunman Shot And Killed After Firing At Police Officials Say

Can you overdose on Excedrin ? | Top Health FAQ Channel

We called some local pharmacies to ask if they had any Excedrin left and the handful we reached out to all said they had none.

Pharmacies like CVS, Walmart, and Walgreens have generic brands in their stock that have been substitutes for some of Excedrins products. Advil, Ibuprofen and Motrin have also served as alternatives for the migraine and headache pills.

The only way that you can get Excedrin is by finding the drug in single-dose packets though there are some for sale online if you look around.

Recommended Reading: Pregnancy Headache Cures

Recommended Reading: Headache Relieved By Vomiting

How To Take Excedrin

Use Excedrin exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use exactly as directed on the label, or as prescribed by your doctor. Never use more than the recommended dose. An overdose of acetaminophen can damage your liver or cause death.

Take with food or milk if the medicine upsets your stomach.

Overuse of migraine headache medicine can make headaches worse. Tell your doctor if this medicine seems to stop working as well.

This medicine can affect the results of certain medical tests. Tell any doctor who treats you that you are using acetaminophen, aspirin, and caffeine.

If you need surgery, dental work, or a medical procedure, you may need to stop taking this medicine for a short time.

Store at room temperature away from moisture and heat.

Since acetaminophen, aspirin, and caffeine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.

Is It Safe To Take Excedrin Migraine

Excedrin is a common over-the-counter analgesic/anti-inflammatory used for relief of pain associated with mild to migraine headaches, menstrual cramps, toothaches etc. If can be safely taken as long as it is used appropriately. However taking Excedrin every day or in higher doses than recommended may have some risks,

You May Like: Vestibular Migraine Natural Treatment

Migraine Relief Medication Excedrin Temporarily Out Of Stock

CNN Pharmacies around the country are temporarily out of the popular medication Excedrin.

GlaxoSmithKline, the makers of Excedrin products, confirmed that due to Inconsistencies in how we transfer and weigh ingredients, its temporarily discontinuing the production of Excedrin extra strength and Excedrin migraine in both caplets and gel tab form.

The company said consumers with tension headaches can still take the Excedrin p.m. and other brands or generic forms of painkillers are still available.

Ive been suffering for about 10 years. Ive gone to the doctors, I have tried prescription meds. Ive tried botox. Ive tried medical marijuana. And I still end up going back and taking Excedrin, Ashleigh Eldred said. If I have a migraine attack, Im not sure if I was to not have any on me, what I would do.

There is no date set for production to resume.

Dont Miss: Does Daith Piercing Help Tension Headaches

Can Excedrin Make Migraines Worse

How Many Migraine Pills Can I Take?

Over-the-counter Medications Excedrin contains caffeine as a main ingredient, and many people triggered by caffeine dont realize that, said Berk. Ive treated quite a few patients who feared they made their migraine worse by overuse when really the caffeine in Excedrin was causing migraine onset.

Recommended Reading: Best Time Of Day To Take Propranolol For Migraines

If Theyre The Same Medication Why Can I Only Take 2 Tablets Of Excedrin Migraine But I Can Take 8 Tablets Of Excedrin Extra Strength

Combination pain relievers used to treat migraines, like Excedrin Migraine, can cause medication overuse headaches, also known as rebound headaches. If you frequently take a pain reliever for migraines and/or exceed the recommended daily dosage, you can get a medication overuse headache once the pain relief wears off, prompting you to take even more medication. Over time, this can lead to shorter periods of pain relief and recurrent chronic headaches. The dosage recommendation for Excedrin Migraine is to help prevent this from happening.

By signing up, I agree to GoodRxsterms of service andprivacy policy, and to receive marketing messages from GoodRx.

Can A Toddler Accidentally Take A Drug Overdose

An overdose can also be taken accidentally for example, toddlers and people with poor eyesight. In some, the act of taking an overdose is a spur-of-the-moment thing, whilst in others it can be pre-planned. Those who have pre-planned may have stockpiled medication, sorted out their affairs and also written a suicide note.

Recommended Reading: Cortical Spreading Depression Migraine

What Happens If I Overdose

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can damage your liver or cause death.

The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

Overdose symptoms may also include ringing in your ears, headache, diarrhea, hallucinations, fast or slow heart rate, or seizure .

What Should I Discuss With My Healthcare Provider Before Taking Excedrin Extra Strength

Treating Migraine

Do not drink alcohol during treatment with Excedrin Extra Strength. Together, alcohol, Acetaminophen , and Aspirin can be damaging to the liver and stomach. If you drink more than three alcoholic beverages a day, talk to your doctor before taking Excedrin Extra Strength.

Before taking Excedrin Extra Strength, tell your doctor if you

have an allergy to or have had problems after taking Aspirin

have an allergy to or have had problems after taking a nonsteroidal anti-inflammatory drug such as ibuprofen , naproxen , indomethacin , ketoprofen , nabumetone , oxaprozin , and others

drink more than three alcoholic beverages a day

have never had migraines diagnosed by a doctor

have a headache that is different from or more severe than your usual migraines

have daily headaches

have a headache following or caused by a head injury, exertion, coughing, or bending

experienced your first headache after age 50

have an ulcer or bleeding in the stomach

  • have liver disease
  • have a bleeding or blood clotting disorder

    have high blood pressure

    have nasal polyps or

    have anxiety problems or insomnia.

    You may not be able to take Excedrin Extra Strength or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.

    Also Check: How Long Do Sumatriptan Side Effects Last

    What Happens If I Overdose Excedrin Extra Strength

    Contact 1-800-222-1222 , your local, or emergency room immediately. Symptoms may include dark urine excessive sweating extreme fatigue irregular heartbeat low blood pressure stomach pain vomiting yellowing of the skin or eyes.

    Proper storage of Excedrin Extra Strength:

    Store Excedrin Extra Strength at room temperature, between 68 and 77 degrees F , in a tightly closed container. Store away from heat, moisture, and light. Do not store in the bathroom. Keep Excedrin Extra Strength out of the reach of children and away from pets.

    What Should I Know About Storage And Disposal Of This Medication

    Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature and away from excess heat and moisture .

    It is important to keep all medication out of sight and reach of children as many containers are not child-resistant and young children can open them easily. To protect young children from poisoning, always lock safety caps and immediately place the medication in a safe location â one that is up and away and out of their sight and reach.

    Unneeded medications should be disposed of in special ways to ensure that pets, children, and other people cannot consume them. However, you should not flush this medication down the toilet. Instead, the best way to dispose of your medication is through a medicine take-back program. Talk to your pharmacist or contact your local garbage/recycling department to learn about take-back programs in your community. See the FDA’s Safe Disposal of Medicines website for more information if you do not have access to a take-back program.

    You May Like: How To Get A Migraine

    What Happens To Your Brain When You Use Excedrin

    What happens is that Excedrin shuts off pain receptors in your brain, and these receptors become more sensitive the more you use the drug. This means that you get rebound headaches without the drug. You can develop a dependence on Excedrin by using it as little as 15 days a month. Excedrin also contains about as much caffeine as a cup of coffee.

    Stay safe. Here are a few things to keep in mind: Carefully read the labels of other pain relievers youre taking before using Excedrin Migraine. Taking other products that contain the same active ingredients as Excedrin Migraine could lead to overdose. Limit the amount of caffeinated drinks or foods you consume.

    Carefully read the labels of other pain relievers youre taking before using Excedrin Migraine. Taking other products that contain the same active ingredients as Excedrin Migraine could lead to overdose. Limit the amount of caffeinated drinks or foods you consume.

    This medication contains caffeine, and eating or drinking too much caffeine can make your heart beat faster or make you feel jittery. If you have symptoms of an allergic reaction to Excedrin Migraine or have black, tarry stools, call 9-1-1 right away. If you have more questions about Excedrin Migraine, talk with your doctor or pharmacist.

    Financial And Insurance Assistance

    How Many Migraine Pills Can I Take In A Day?

    If you need financial support to pay for Imitrex, or if you need help understanding your insurance coverage, help is available.

    GlaxoSmithKline LLC, the manufacturer of Imitrex, offers a program called GSK for You. For more information and to find out if youre eligible for support, call 888-825-5249 or visit the program website.

    Recommended Reading: How To Use Cream Of Tartar For Migraine

    What Happens When You Take Too Much Excedrin

    takeExcedrinyou

    . Considering this, how much Excedrin is too much?

    Each caplet of Excedrin has 250 mg ofacetaminophen. Severe liver damage may occur if you take more thaneight Excedrin capsules in one day.

    Similarly, what happens if you take Excedrin everyday? Acetaminophen, one of the drugs in ExcedrinMigraine, can cause severe liver damage. You have ahigher risk of liver damage if you take Excedrin Migraineand do any of the following: use more than the maximum dailyamount

    Keeping this in consideration, can you overdose on Excedrin Migraine?

    An overdose of acetaminophen can damageyour liver or cause death. The first signs of an acetaminophenoverdose include loss of appetite, nausea, vomiting, stomachpain, sweating, and confusion or weakness.

    Does Excedrin have side effects?

    EXCEDRIN® PM HEADACHEWhen using this product, if changes in behavior withnausea and vomiting occur, consult a doctor because these symptomscould be an early sign of Reye’s syndrome, a rare but seriousillness. Allergy alert: Acetaminophen may cause severe skinreactions. Symptoms may include: skinreddening.

    Excedrin

    Nouradine Hardekopf

    forhigh blood pressureofin highcando

    Baghdad Lindhofer

    Excedrin Is Temporarily Discontinuing Two Of Their Most Popular Products

    Dont like to read?

    GlaxoSmithKline, the pharmaceutical company behind Excedrin, has announced a precautionary recall of two of their most popular products. In a statement issued by the company, they explained that they were voluntarily recalling their Excedrin Migraine and Excedrin Extra Strength pills because of an issue with quality control.

    In the statement from GlaxoSmithKline, they shared that, Through routine quality control and assurance measures, we discovered inconsistencies in how we transfer and weigh ingredients for Excedrin Extra Strength Caplets and Geltabs and Excedrin Migraine Caplets and Geltabs. While they do not believe there is anything to worry about in terms of these products posing a safety risk, they felt that the best option was to do a voluntary recall in order to address the problem.

    Not only are they temporarily discontinuing both of these products, but they are also issuing a recall on products currently on the shelves. In the statement, the pharmaceutical company said that they are going to do everything they can to fix the problem quickly, however they are not sure how long it will take before they are able to get these two products back onto shelves.

    Customers who prefer to stick with Excedrin products can still get their hands on the companys PM Headache and Tension Headache products which are not part of this recall.

    Image Credit Mike Mozarts Flickr Page Creative Commons License

    Recommended Reading: Migraines Cause Diarrhea

    RELATED ARTICLES

    Popular Articles